MAUDE Adverse Event Report: ETHICON INC. PRLNE BLU 24IN 6-0 D/A BV-1 EP; SUTURES - NON-ABSORBABLE

ETHICON INC. PRLNE BLU 24IN 6-0 D/A BV-1 EP; SUTURES - NON-ABSORBABLE
Model Number EP8805H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/05/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional information: h6 component code: g07002 - device not returned.Additional information provided: this is not the first complaint from this sales rep for this error and she stated, that it always seems to concern the everpoint needles.Additional information has been requested and received.Attempts to obtain the device have been made.If further details are received at a later date a supplemental medwatch will be sent.* could you please clarify if it was possible to take the needle from tissue? ¿ yes * were there any unexpected outcomes or complications as a result of the prolonged surgery time? ¿ no, only stress and unrest in the operating room and among the doctors * what tissue was being sutured when the event occurred? ¿ aortic prosthesis * was additional dissection required in other organs/tissues other than the target tissue? unknown * was there any change in the patient¿s post operative care due to the prolonged procedure? ¿ no device is on the way to loc a manufacturing record evaluation was performed for the finished device batch, and no non-conformances were identified.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported a patient underwent an aortic prosthesis procedure on (b)(6) 2023 and suture was used.After the first stitch through the aortic prosthesis the needle gets stuck and pulled off from the suture.No patient harm but surgical delay from 10 minutes.Finished the procedure with same like device.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 6/2/2023.H6 component code: g07002 no device problem found/ a manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.H3 investigational summary: the product was returned to ethicon for evaluation.Visual inspection and functional testing were conducted on the returned device.The returned sample determined that it was received, one hundred-three unopened samples that pertain to the product code ep8805h.As per the sampling plan, a visual inspection was performed on thirty-two samples, the packets were opened, and the swage and attachment area was noted to be as expected.The sutures were dispensed without problems and examined along the strand no anomalies were observed during the evaluation.A functional test was performed using instron equipment and the pull force result was above the minimum requirements.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
PRLNE BLU 24IN 6-0 D/A BV-1 EP
Common Device Name
SUTURES - NON-ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km. 8.3
san lorenzo 00754
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key16811056
Report Number2210968-2023-02972
Device Sequence Number16883981
Product Code GAW
UDI-Device Identifier10705031208261
UDI-Public10705031208261
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEP8805H
Device Catalogue NumberEP8805H
Device Lot NumberTABHBT
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/05/2023
Supplement Date Received by Manufacturer05/15/2023
Initial Report FDA Received Date04/25/2023
Supplement Report FDA Received Date06/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown